Alert archive / North Carolina / Tornado Warnings in 2022
Tornado Warning 5, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at May 6, 2022, 4:45 PM EDT for Martin County, Washington County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2022, 4:45 PM EDT (20:45 UTC)
- Expired
- May 6, 2022, 5:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Martin County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 120 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 2:32 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
782
WFUS52 KMHX 062045
TORMHX
NCC117-187-062130-
/O.NEW.KMHX.TO.W.0005.220506T2045Z-220506T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
445 PM EDT Fri May 6 2022
The National Weather Service in Newport has issued a
* Tornado Warning for...
Western Washington County in eastern North Carolina...
Southeastern Martin County in eastern North Carolina...
* Until 530 PM EDT.
* At 445 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Hinson, or 11 miles southwest of Plymouth, moving
northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Plymouth, Hinson, Pleasant Grove, Westover, Mackeys, Roper,
Jamesville and Dardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Life-threatening flash flooding is also occuring or is imminent.
Avoid taking shelter in flooded or flood prone areas. If indoors,
move to an interior room on the lowest dry floor. If in a car,seek
shelter in a sturdy building away from the flooding.
Please send your reports of wind and/or hail damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.
&&
LAT...LON 3596 7653 3583 7662 3574 7671 3571 7685
3566 7698 3569 7707 3586 7690 3581 7690
3581 7688 3585 7684 3589 7683 3586 7677
3587 7675 3594 7669 3595 7671 3593 7674
3594 7674 3595 7673
TIME...MOT...LOC 2045Z 227DEG 22KT 3574 7690
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SGK3 follow-up statements
769
WWUS52 KMHX 062101
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
501 PM EDT Fri May 6 2022
NCC117-187-062130-
/O.CON.KMHX.TO.W.0005.000000T0000Z-220506T2130Z/
Washington NC-Martin NC-
501 PM EDT Fri May 6 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR WESTERN
WASHINGTON AND SOUTHEASTERN MARTIN COUNTIES...
At 500 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Hinson, or near Plymouth, moving northeast at 25
mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Plymouth, Hinson, Pleasant Grove, Westover, Mackeys, Roper,
Jamesville and Dardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.
&&
LAT...LON 3596 7653 3583 7662 3574 7671 3571 7686
3568 7693 3579 7697 3586 7690 3581 7690
3581 7688 3585 7684 3589 7683 3586 7677
3587 7675 3594 7669 3595 7672 3593 7674
3594 7674 3595 7673
TIME...MOT...LOC 2100Z 227DEG 22KT 3581 7681
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
SGK676
WWUS52 KMHX 062110
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
510 PM EDT Fri May 6 2022
NCC117-062120-
/O.CAN.KMHX.TO.W.0005.000000T0000Z-220506T2130Z/
Martin NC-
510 PM EDT Fri May 6 2022
...THE TORNADO WARNING FOR SOUTHEASTERN MARTIN COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for eastern North
Carolina.
LAT...LON 3596 7653 3583 7662 3574 7671 3571 7684
3572 7685 3576 7681 3578 7680 3579 7679
3581 7680 3582 7678 3585 7678 3587 7674
3594 7669 3595 7670 3594 7674 3595 7673
TIME...MOT...LOC 2110Z 240DEG 20KT 3583 7674
$$
NCC187-062130-
/O.CON.KMHX.TO.W.0005.000000T0000Z-220506T2130Z/
Washington NC-
510 PM EDT Fri May 6 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR WESTERN
WASHINGTON COUNTY...
At 510 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Plymouth, moving northeast at 25 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Plymouth, Hinson, Pleasant Grove, Westover, Mackeys and Roper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.
&&
LAT...LON 3596 7653 3583 7662 3574 7671 3571 7684
3572 7685 3576 7681 3578 7680 3579 7679
3581 7680 3582 7678 3585 7678 3587 7674
3594 7669 3595 7670 3594 7674 3595 7673
TIME...MOT...LOC 2110Z 240DEG 20KT 3583 7674
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
SGK751
WWUS52 KMHX 062123
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
523 PM EDT Fri May 6 2022
NCC187-062132-
/O.EXP.KMHX.TO.W.0005.000000T0000Z-220506T2130Z/
Washington NC-
523 PM EDT Fri May 6 2022
...THE TORNADO WARNING FOR WESTERN WASHINGTON COUNTY WILL EXPIRE AT
530 PM EDT...
The storm which prompted the warning no longer appears capable of
producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM EDT for eastern North
Carolina.
Remember, a Severe Thunderstorm Warning still remains in effect for
Washington and Tyrrell counties 6:15 PM
LAT...LON 3596 7653 3583 7662 3574 7671 3571 7684
3572 7685 3576 7681 3578 7680 3579 7679
3581 7680 3582 7678 3585 7678 3587 7674
3594 7669 3595 7670 3594 7674 3595 7673
TIME...MOT...LOC 2122Z 227DEG 22KT 3588 7668
$$
SGKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at May 6, 3:03 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 6, 3:03 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
303 PM EDT Fri May 6 2022
.SYNOPSIS...
A set of cold fronts will cross the area tonight and Saturday
night as low pressure passes just north or through the area,
strengthening offshore. This low will linger offshore for
several days early to middle of next week, bringing the
potential for significant coastal hazards.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 3 PM Friday...Tornado Watch currently in effect for
portions of the area through 10 PM tonight, with potential for
damaging wind gusts, isolated tornadoes and large hail.
Latest analysis shows broad surface troughing deepening to the
lee of the southern Appalachians with a surface warm front
draped through eastern NC (about Kinston to Oregon Inlet).
Along and south of the front, boundary-layer moistening with
surface dew points now in the upper 60s to low 70s looks to be
contributing to SB CAPE values around 3-4000 J/kg with bulk
shear 30-40 kt. Aided by ascent driven low-level warm advection,
thunderstorm development will likely focus along and immediately
north of the warm front through the next few hours, where deep-
layer shear is becoming sufficient for supercell development.
Radar shows convection quickly blossoming across the coastal
plain this afternoon near the warm front. Low level flow remains
backed across the coastal plain with low level helicity values
increasing. Will likely have a brief lull this evening, then as
the warm front continues to move northward and out of our area
late this evening, another line of storms is expected to move in
from the WSW and then potentially strengthening later into the
overnight hours as it moves through the forecast area ahead of
the cold front. For this second round of storms, shear and
helicity will remain in place but instability will be weakening
with loss of diurnal heating. Strong to severe storm threat will
continue with localized heavy downpours possible. Convection
will push off the coast late tonight and early Sat morning.
&&
.SHORT TERM /SATURDAY/...
As of 3 PM Fri...Upper low tracks over the Mid-Atlantic as the
attendant surface low undergoes a Miller Type-B-esque transition,
strengthening off the Carolina coast and undergoing modest
deepening beginning Saturday night. Weak cold front will push
across the area Saturday afternoon and evening, with numerous
showers and tstms developing. Severe threat is low as
instability will limited, but a stronger storm or two cannot be
ruled during the afternoon. Low level thickness values support
highs in the mid 70s to low 80s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 3 AM Fri...Stacked low pressure crossing the eastern US
will move off the coast into Sunday morning, lingering offshore
into the middle of next week and bringing several coastal
hazards. The low weakens as general troughing develops over the
Southeast later next week.
Sunday through Thursday...A diffluent blocking pattern will
develop Sunday through early next week, with stacked low
pressure lingering off the NC coast for the better part of 4
days. Inland ridging has trended stronger in the last couple of
model cycles, resulting stronger winds and CAA over ENC, with
below normal temps at least through Wednesday. Mid- level
subsidence limits precip chances, but a cool, moist marine layer
trapped below the strong subsidence inversion could bring
drizzle or light rain and generally dreary conditions mainly to
coastal areas for much of the first half of the week, with more
sunshine and drier conditions inland.
The most significant concern (by far) during this time as the
potential for developing large swell and strong N to NE winds to
bring ocean overwash and powerful surf to the Outer Banks, with
soundside coastal flooding also possible. See the TIDES/COASTAL
FLOODING section below for more information.
Thursday and Friday...The low will slide southward off the
Southeast coast Thursday, then potentially retrograde back over
land by Friday. This will bring the potential for WAA and a more
unsettled pattern late in the week, but with the silver lining
that it will allow local winds and swell to diminish. Temps
return near to above normal late week.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /through Saturday/...
As of 3 PM Friday...Pred VFR conditions expected through much
of the period, outside of showers and tstms. Scattered showers
and tstms expected, with brief sub-VFR possible, this afternoon
into the first part of tonight, with best chances at PGV and
ISO. Southerly wind gusts 20-25 kt will diminish late this eve.
VFR conditions expected for most of Sat, with increasing precip
chances late afternoon and evening ahead of a cold front, which
will push through during the afternoon and evening.
LONG TERM /Saturday night through Wednesday/...
As of 310 AM Fri...Sun-VFR conditions could prevail through the
first half of next week as this low lingers offshore, with the
greatest changes for prolonged flight restrictions further east
(EWN), and less certainty further west (ISO, PGV, OAJ).
&&
.MARINE...
SHORT TERM /through Saturday/...
As of 3 PM Fri...Warm front remains draped through the northern
Pamlico Sound and northern waters this afternoon. Latest obs
show SE-SW winds 5-15 kt, strongest across the southern waters,
with seas 2-3 ft. SCA continues for the coastal waters and
Pamlico Sound with SSW winds increasing to 15-25 kt and seas
building to 4-7 ft. Added northern waters and northern sounds to
the SCA for several hours tonight with freq gusts to 25 kt.
Cold front and weak low will move through the waters late Sat
afternoon and evening. Moderate to gusty SW winds 15-25 kt will
continue ahead of the front Sat, strongest south of Hatteras.
Seas will linger at 3-5 ft north of Oregon Inlet and 4-6 ft
south.
LONG TERM /Saturday night through Wednesday/...
As of 3 PM Fri...Strong winds and dangerous seas expected for
much of the period. N winds develop behind this cold front
Saturday night, becoming strong through the day Sunday, with
Gales likely at least for the coastal waters and sounds later
Sunday all the way through Tuesday as low pressure persists
offshore and ridging strengthens inland. Issued Gale watches for
the coastal waters north of Lookout and the sounds. With a
large and close fetch of strong NW winds, seas will become
unmanageable Sunday, especially north and east of the Capes,
with seas peaking at a very dangerous 10-15+ ft Tuesday.
Conditions gradually improve beginning Wednesday.
&&
.TIDES/COASTAL FLOODING...
As of 3 PM Fri...Low pressure will move off the Carolina coast
late Saturday into Sunday, parking there through the first half
of next week. A strong gradient on the NW side of this low will
bring large/powerful and notably prolonged NE swell to area
beaches. Current expectations of 10-15+ ft seas and 12 second
swell period would likely bring significant beach erosion and
ocean overwash to portions of the Outer Banks, especially north
of Cape Hatteras, late Sunday through at least Tuesday night.
Large powerful surf and strong rip currents are certain for much
of the Outer Banks as well.
Additionally, the strong swell could bring increased tide
levels and dangerous conditions near inlets through much of the
next week, and a prolonged period of N to NE gales could bring
minor coastal flooding across the southern Pamlico Sound and
lower Neuse River early next week.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Gale Watch from Sunday afternoon through Tuesday evening for
AMZ135.
Small Craft Advisory from 6 PM this evening to 6 AM EDT
Saturday for AMZ135.
Gale Watch from Sunday afternoon through late Monday night for
AMZ131-230-231.
Small Craft Advisory from 7 PM this evening to 4 AM EDT
Saturday for AMZ131-150-230-231.
Gale Watch from Sunday afternoon through Tuesday evening for
AMZ150-152-154.
Small Craft Advisory from 6 PM this evening to 1 AM EDT Sunday
for AMZ152-154-156-158.
Gale Watch from Sunday afternoon through Tuesday afternoon for
AMZ156.
&&
SYNOPSIS...MHX
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...CB
AVIATION...CQD/CB
MARINE...CQD/CB
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, May 6, 2:42 PM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 242 PM EDT Fri May 6 2022 NCZ203-071845- Northern Outer Banks- 242 PM EDT Fri May 6 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A large storm system will stall offshore and produce a prolonged period of large, powerful swell and strong winds Sunday through at least Tuesday night. Significant beach erosion and ocean overwash are likely, mainly north of Cape Hatteras. Dangerous surf conditions and strong rip currents are also expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-071845- Hatteras Island- 242 PM EDT Fri May 6 2022 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A large storm system will stall offshore and produce a prolonged period of large, powerful swell and strong winds Sunday through at least Tuesday night. Significant beach erosion and ocean overwash are likely, mainly north of Cape Hatteras. Dangerous surf conditions and strong rip currents are also expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-071845- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- 242 PM EDT Fri May 6 2022 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Large swell and strong winds from low pressure parked offshore could bring minor coastal flooding near area inlets and along the southern Pamlico Sound and lower Neuse River shores early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ194-071845- Southern Craven- 242 PM EDT Fri May 6 2022 ...TORNADO WATCH 187 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Large swell and strong winds from low pressure parked offshore could bring minor coastal flooding near area inlets and along the southern Pamlico Sound and lower Neuse River shores early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>046-079-080-090>092-094-193-071845- Martin-Pitt-Washington-Tyrrell-Greene-Beaufort-Duplin-Lenoir-Jones- Pamlico-Northern Craven- 242 PM EDT Fri May 6 2022 ...TORNADO WATCH 187 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Strong to severe thunderstorms are possible this afternoon through overnight. Large hail and damaging wind gusts are the primary threat in the strongest storms, with an isolated tornado is possible as well. The best chance for any severe storms will be north of Highway 70 and west of Highway 17. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ047-081-198-071845- Mainland Dare-Mainland Hyde-Inland Onslow- 242 PM EDT Fri May 6 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms are possible this afternoon through overnight. Large hail and damaging wind gusts are the primary threat in the strongest storms, with an isolated tornado is possible as well. The best chance for any severe storms will be north of Highway 70 and west of Highway 17. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 6, 3:59 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 4 W PITT-GREENVILLE AIR 35.62N 77.45W
05/06/2022 E70 MPH PITT NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED ESTIMATED 70 MPH
WINDS NEAR OAKWOOD SCHOOL.
&&
SGKLocal storm report, May 6, 4:11 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 4 W PITT-GREENVILLE AIR 35.62N 77.45W
05/06/2022 E70 MPH PITT NC TRAINED SPOTTER
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 4
W PITT-GREENVILLE AIRPORT. TRAINED SPOTTER
REPORTED ESTIMATED 70 MPH WINDS NEAR OAKWOOD
SCHOOL.
&&
SGKLocal storm report, May 6, 4:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
439 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 1 WNW SIMPSON 35.58N 77.30W
05/06/2022 M1.00 INCH PITT NC TRAINED SPOTTER
&&
HEDENThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:08 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pitt | 52 min |
| May 6, 3:11 PM EDT | Gale Watch | MHX | 13 hr | |
| May 6, 3:12 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Martin, Pitt | 63 min |
| May 6, 3:24 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin | 51 min |
| May 6, 4:04 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 56 min |
| May 6, 4:50 PM EDT | Special Marine Warning | MHX | 55 min | |
| May 6, 5:21 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell, Washington | 42 min |
| May 6, 5:42 PM EDT | Special Marine Warning | MHX | 42 min | |
| May 6, 6:53 PM EDT | Severe Thunderstorm Warning | MHX | Pitt | 37 min |
Nearby
Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.